Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 88, NWS Lake Charles, LA

July 3, 2005Jefferson Davis Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Jul 3, 2005, 5:58 AM CDT for Jefferson Davis Parish, Louisiana. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2005, 5:58 AM CDT (10:58 UTC)
Expired
Jul 3, 2005, 7:00 AM CDT
In force
62 min
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

County Jefferson Davis Parish, LA

The radar

The Lake Charles radar (KLCH), 35 km from the middle of the area, began a volume at 10:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 11.0 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2005-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 808 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2005-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
808 J/kg
Mixed-layer CIN
-153 J/kg
Mixed-layer LCL
1318 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLCH 031057
SVRLCH
LAC053-031200-
/O.NEW.KLCH.SV.W.0088.050703T1058Z-050703T1200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
558 AM CDT SUN JUL 3 2005

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JEFFERSON DAVIS PARISH IN SOUTHWEST LOUISIANA

* UNTIL 700 AM CDT

* AT 553 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED OVER BULLER...AND MOVING
  SOUTHEAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  FENTON.

SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN.

CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.

LAT...LON 3044 9306 3043 9312 3039 9312 3039 9303
      3030 9302 3031 9282 3044 9290

$$
1 follow-up statement
000 
WWUS54 KLCH 031120
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
621 AM CDT SUN JUL 3 2005

LAC053-031200-
/O.CON.KLCH.SV.W.0088.000000T0000Z-050703T1200Z/
JEFFERSON DAVIS LA-
621 AM CDT SUN JUL 3 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 700 AM CDT FOR
JEFFERSON DAVIS PARISH...

AT 616 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR WOODLAWN..MOVING
SOUTHEAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED PARISH.

LAT...LON 3044 9306 3043 9312 3039 9312 3039 9303
      3027 9301 3027 9285 3045 9293

$$

JT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 5:50 AM CDT, 8 minutes earlier.

Area forecast discussion, Jul 3, 5:50 AM CDT, 8 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
550 AM CDT SUN JUL 3 2005

.UPDATE...
UPPER VORT MAX HAS CAUGHT UP WITH STATIONARY MCS OVER VERNON PARISH
AND IS ON THE MOVE AS A BOW ECHO. UPDATED GRIDS AND ZONES TO
INTENSIFY THE SEVERE WORDING WITH DAMAGING WINDS...BUMPED UP POPS TO
70 PERCENT EARLIER...AND OTHER PRECIP/POPS REALIGNMENTS.

DML

&&

.PREV DISCUSSION... (ISSUED 355 AM CDT SUN JUL 3 2005)

DISCUSSION...
CLUSTERS OF TSRA CONTINUES ACROSS SE TX...JUST WEST OF BPT OT
JAS...IN ASSOCIATION WITH THE MID/UPPER LEVEL SHORTWAVE/VORT MAX.
ADDITIONAL TSRA HAS DEVELOPED FROM TOLEDO BEND EAST TO S OF AEX.
THIS WILL BE THE TREND FOR THE REMAINDER OF THE MORNING...WITH THE
ENTIRE SYSTEM SAGGING SE TO GIVE THE I-10 CORRIDOR ENHANCED TSRA
DEVELOPMENT BY THE LATE MORNING/AFTERNOON HOURS. DUE TO THE SLOW
MOVEMENT OF THESE TSRA...URBAN FLOODING WILL BE A CONCERN WITH
THE STRONGER STORMS. ALSO...ISOLATED SVR IN THE FORM OF DAMAGING
WINDS MAY OCCUR AS WELL.

MOST OF THE ACTIVITY WILL BEGIN TO DIMINISH DURING THE LATE
EVENING HOURS...WITH ONLY ISOLATED SHRA/TSRA EXPECTED OVERNIGHT.

4TH OF JULY...HIGH PRESSURE WILL BE THE DOMINATE FEATURE ACROSS SE
TX AND C LA...THUS MINIMAL POPS AND HOT CONDITIONS. ACROSS S
CENTRAL LA...HOWEVER...THE MID/UPPER LEVEL TROF WILL BE IN THE
PROCESS OF LIFTING DURING THE AFTERNOON...STAYING AROUND LONG
ENOUGH TO ENHANCE SHRA/TSRA DEVELOPMENT.

TUE AND WED FORECAST DEPENDS ON THE FUTURE TRACK OF THE TROPICAL
DISTURBANCE IN THE NW CARIBBEAN THIS MORNING. FOR NOW...TREATED IT
AS AN OPEN WAVE TO SPREAD COPIOUS TROPICAL MOISTURE FROM E TO
W...GREATLY ENHANCING POPS BOTH DAYS.

BY THU AND THE REMAINDER OF THE WEEK...EXPECT CLIMO POPS...THAT
IS...30% DURING THE AFTERNOON...20% DURING THE EVENING AND EARLY
MORNING ACROSS THE COASTAL COUNTIES AND PARISHES.

AVIATION...
VCTS TO PREDOMINATE TSRA AT AEX FOR MOST OF THE MORNING...
IMPROVING BY AFTERNOON. AS THE VORT MAX SLOWLY MOVES SE...TSRA
WILL INCREASE ALONG THE I-10 CORRIDOR FROM BPT...LCH...LFT BY LATE
MORNING INTO THE AFTERNOON.

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.

&&
Hazardous weather outlook, Jul 3, 5:35 AM CDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
535 AM CDT SUN JUL 3 2005

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-
041100-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE-
HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-
LOWER ST. MARTIN-NEWTON-ORANGE-RAPIDES-ST. LANDRY-ST. MARY-TYLER-
UPPER ST. MARTIN-VERMILION-VERNON-
INCLUDING THE CITIES OF...WOODVILLE...PORT ARTHUR...ORANGE...
NEWTON...KOUNTZE...JASPER...BEAUMONT...OBERLIN...ABBEVILLE...
VILLE PLATTE...OPELOUSAS...NEW IBERIA...MORGAN CITY...MARKSVILLE...
LEESVILLE...LAKE CHARLES...LAFAYETTE...JENNINGS...DERIDDER...
CROWLEY...CAMERON AND ALEXANDRIA

CORRECTED DATE OF ISSUANCE

.DAY ONE...TODAY AND TONIGHT
AN UPPER LEVEL DISTURBANCE ACROSS SOUTHEAST TEXAS WILL CONTINUE TO
PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS THIS MORNING ACROSS
CENTRAL AND SOUTHERN LOUISIANA. LOCALIZED FLOODING AND DAMAGING
WINDS WILL BE THE BIGGEST WEATHER THREAT TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
FOR MONDAY...ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS
SOUTHEAST TEXAS...WITH SCATTERED THUNDERSTORMS EXPECTED FURTHER EAST
ACROSS CENTRAL AND SOUTHERN LOUISIANA. BY TUESDAY AND WEDNESDAY
...SHOWERS AND THUNDERSTORMS WILL INCREASE SIGNIFICANTLY WITH THE
APPROACH OF A TROPICAL DISTURBANCE CURRENTLY OVER THE NORTHWEST
CARIBBEAN.

BY THURSDAY INTO NEXT WEEKEND...EXPECT THE WEATHER PATTERN TO RETURN
TO NORMAL...WITH SCATTERED AFTERNOON AND EARLY EVENING SHOWERS AND
THUNDERSTORMS EXPECTED. AT THIS TIME...NO HAZARDOUS WEATHER IS
EXPECTED.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...
MAY BE REQUIRED TODAY.

DML

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 4:26 AM CDTFlash Flood WarningLCHVernon3 hr
Jul 3, 5:04 AM CDTSevere Thunderstorm WarningLCHBeauregard56 min
Jul 3, 5:39 AM CDTSevere Thunderstorm WarningLCHAllen66 min
Jul 3, 6:30 AM CDTSevere Thunderstorm WarningLCHCalcasieu60 min
Jul 3, 7:03 AM CDTSpecial Marine WarningLCH57 min
Jul 3, 8:41 AM CDTSpecial Marine WarningLCH64 min
Jul 3, 9:18 AM CDTSpecial Marine WarningLCH57 min
Jul 3, 11:17 AM CDTSpecial Marine WarningLCH43 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.